The Annals of Probability

Cone points of Brownian motion in arbitrary dimension

Yotam Alexander and Ronen Eldan

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We show that the convex hull of the path of Brownian motion in $n$-dimensions, up to time $1$, is a smooth set. As a consequence we conclude that a Brownian motion in any dimension almost surely has no cone points for any cone whose dual cone is nontrivial.

Article information

Source
Ann. Probab., Volume 47, Number 5 (2019), 3143-3169.

Dates
Received: May 2018
Revised: December 2018
First available in Project Euclid: 22 October 2019

Permanent link to this document
https://projecteuclid.org/euclid.aop/1571731447

Digital Object Identifier
doi:10.1214/19-AOP1335

Mathematical Reviews number (MathSciNet)
MR4021247

Subjects
Primary: 60J65: Brownian motion [See also 58J65] 52A22: Random convex sets and integral geometry [See also 53C65, 60D05]

Keywords
Brownian motion cone points convex hull

Citation

Alexander, Yotam; Eldan, Ronen. Cone points of Brownian motion in arbitrary dimension. Ann. Probab. 47 (2019), no. 5, 3143--3169. doi:10.1214/19-AOP1335. https://projecteuclid.org/euclid.aop/1571731447


Export citation

References

  • [1] Cranston, M., Hsu, P. and March, P. (1989). Smoothness of the convex hull of planar Brownian motion. Ann. Probab. 17 144–150.
  • [2] El Bachir, M. (1983). L’enveloppe convexe du mouvement brownien. Ph.D. thesis, Univ. Paul Sabatier, Toulouse, France.
  • [3] Eldan, R. (2014). Volumetric properties of the convex hull of an $n$-dimensional Brownian motion. Electron. J. Probab. 19 no. 45, 34.
  • [4] Evans, S. N. (1985). On the Hausdorff dimension of Brownian cone points. Math. Proc. Cambridge Philos. Soc. 98 343–353.
  • [5] Fischer, M. and Nappo, G. (2010). On the moments of the modulus of continuity of Itô processes. Stoch. Anal. Appl. 28 103–122.
  • [6] Lévy, P. (1965). Processus Stochastiques et Mouvement Brownien. Suivi D’une Note de M. Loève. Deuxième édition Revue et Augmentée. Gauthier-Villars & Cie, Paris.
  • [7] Mörters, P. and Peres, Y. (2010). Brownian Motion. Cambridge Series in Statistical and Probabilistic Mathematics 30. Cambridge Univ. Press, Cambridge.
  • [8] Spitzer, F. (1958). Some theorems concerning $2$-dimensional Brownian motion. Trans. Amer. Math. Soc. 87 187–197.